MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to treat a billiary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the guidewire was not able to be introduced in the stent.Reportedly, the stent prematurely deployed outside the patient.Another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Investigation summary: product analysis confirmed the reported event of device difficult to advance guidewire.Examination of the returned device identified a lifted gas ramp and misalignment of the inner shaft relative to the outer sheath.This condition likely interfered with proper guidewire tracking, preventing the guidewire from exiting at the gas ramp as intended.The observed damage is most consistent with device handling during guidewire insertion or possible rotation of the delivery system during the procedure.The additional reported event of stent premature deployment could not be confirmed through evaluation of the returned device.There is insufficient evidence to determine whether this event resulted from device manipulation during the procedure or a potential device malfunction.Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a wallflex biliary stent and delivery system was returned for analysis.Visual inspection confirmed the stent was received in a fully expanded and deployed condition.Functional evaluation was performed by reloading the device with a dreamwire 0.035 (lot 35594941, upn m00556160).During backloading, the guidewire did not exit through the gas ramp as expected.Inspection revealed the gas ramp was lifted, and the inner shaft was misaligned relative to the outer sheath, which likely contributed to the observed condition.Risk review: a risk review was completed and confirmed that the events of device difficult to advance guidewire and stent premature deployment were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24315623
Report Number3005099803-2026-00561
Device Sequence Number11971350
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public(01)08714729759324(17)270828(10)37323427
Combination Product (Y/N)N
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570730
Device Catalogue NumberM00570730
Device Lot Number0037323427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown